With askorutin overdose: symptoms and treatment
Ascorutinum is a vitamin preparation. It is used to treat many diseases and pathological conditions. Many are accustomed to thinking of "askorbinki" harmless pills with a sweet-sour pleasant taste. But in fact, uncontrolled intake of this drug can lead to serious consequences and to malfunction in the body. In this article we have considered overdose with askorutin, its symptoms, causes, consequences, ways of provision of first aid and components of treatment.
The description of the drug
Ascorutinum is a vitamin complex. In order to buy it in pharmacies, does not need medical prescription. It consists of two active components:
- ascorbic acid (vitamin C) is responsible for the metabolic and oxidative processes in the body. Takes part in the synthesis of collagen a structural protein that is part of the skin, nails, cartilage and bone tissue. Vitamin C provides a protective function of the immune system and strengthens the body's defense against viral diseases, especially influenza and SARS.
- rutin (vitamin P) – improves the condition of blood vessels, has beneficial effects on the heart. Also, this vitamin has anti-inflammatory action.
The drug askorutin must be taken for medical purpose. Self-medication it is dangerous and can lead to serious consequences.
Indications for ascorutin:
- Inadequate intake of rutin or ascorbic acid, as vitamin deficiency or hypovitaminosis. In humans, the body lacks these vitamins, you develop a serious deviation. He was often sick viral diseases, he developed the fragility of blood vessels, deteriorate the nails, hair, teeth, deteriorating skin condition.
- The need to improve the immune defense during epidemics of acute viral infections and flu.
- The fragility of blood vessels, tendency to form bruises.
- The period of treatment of SARS and influenza. The drug accelerates recovery, enhances the immune response to infection, trapped in the body.
Contraindications to the drug:
- The presence of intolerance or Allergy to the drug or its components.
- Svorachivanie increased blood tendency to form clots.
- Hypokalemia – decreased concentration of potassium in the blood.
- Hypercalcemia – elevated levels of calcium in the blood.
- Acute or chronic renal failure.
- Receiving sulfonamides or aminoglycosides.
The main causes of overdose
Overdose with askorutin develops when exceeding the maximum allowable daily dose of the drug. This can occur when the failure to comply with the recommendations of the doctor or in the case of self-medication vitamin this means.
Remember that absolutely can not accept ascorutinum uncontrollably. It is not candy and not the sweetness and potent active drug that can be used only in case of indications, absence of contraindications for its reception.
An overdose of the drug may develop in a child who has found a home tablet. Children do not understand the dangers of using drugs. If your child liked the taste ascorutin, it can be a time to eat an entire bag.
Keep this drug and all other medicines out of reach of children. Also the baby needs to explain from an early age the dangers of taking any pills and unknown substances found at home or on the street.
The symptoms of overdose
Acute overdose with askorutin clinically begins to manifest itself already during the first hour after ingestion of toxic doses of the drug. This poisoning is accompanied by disruption of cardiovascular and food systems, acute allergic reactions.
The main symptoms of overdose:
- severe pain in the stomach.
- nausea and subsequent vomiting. In the vomit can see the remains of the drug;
- loose stools, diarrhea;
- itching, allergic rashes. These symptoms are a sign of urticaria;
- increased irritability of the patient, he becomes irritable and agitated. In severe intoxications, such a condition becomes severe fatigue and drowsiness;
- headache and dizziness;
- increase in blood pressure;
- heart palpitations.
When used ascorutin in doses exceeding 3 grams per day, developed acute hemolytic anemia suffer from kidney developing alkalosis. The patient with such acute and severe poisoning requires intensive therapy. He may develop acute renal failure, that will cause the consciousness.
If you suspect an overdose with askorutin you should immediately call an ambulance. Don't have to hope that the poisoning will pass by itself without medical intervention.
While waiting for the arrival of the medical teams to begin to conduct independent measures for the provision of first aid:
- Give the poisoned person to drink 3-4 glasses of plain water at room temperature. Then you need to trigger a gag attack. This can be done by pushing the tongue root. Such independentgastric lavage of the cavity should be repeated several times. Thus, all the pills failed to dissolve and be absorbed into the blood stream, will be released together with the flushing liquid.
- If your home medicine Cabinet there are drugs from the group of absorbents, give them to the patient to drink. You can use any of the sorbents, like activated carbon, enterosgel, APSCO, POLYSORB, sorbex, smectite, etc. Before their reception it is necessary to carefully read the rules of dispensing. If the drug is in your medicine Cabinet for a long period of time, do not forget to check its expiration date. Expired drugs can cause poisoning, or simply are not effective and useless.
- Patient drink simple or mineral non-carbonated water. It is best to drink alkaline mineral water, it will help reduce the acidosis (acidification of the blood). If the poisoned person continues to feel sick, explain to him that to prevent retching should drink small SIPS and slowly.
The team of physicians, having arrived to a call, assess the patient's condition. If he needs hospitalization, they will take him to the nearest toxicology or intensive care.
Specific antidote for ascorutin does not exist. All therapy is aimed at its removal from the body and combat the effects of an overdose of them. Treatment includes IV drips, forced diuresis, antihistamines. Can also be used steroids and money to correct the gastrointestinal symptoms (enzymes, sorbents, antacids, anti-nausea drugs).
Ascorutinum is a drug which is absolutely not uncontrolled take. Overdose of them is dangerous and can lead to hemolysis, acidosis, blood clots and acute kidney failure. With the development of symptoms resembling an overdose of this vitamin preparation, you should immediately call the ambulance. Remember that before taking any drug you need to consult with a doctor and adhere to their recommendations. The only way you can protect yourself from overdose and poisoning by drugs.